Alert archive / Louisiana / Small Craft Advisories in 2015

Small Craft Advisory 24, NWS Lake Charles, LA

June 17, 2015

NWS Lake Charles, LA issued this small craft advisory at Jun 17, 2015, 11:45 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2015, 11:45 AM CDT (16:45 UTC)
Expired
Jun 17, 2015, 7:00 PM CDT
In force
7 hr
Issued by
NWS Lake Charles, LA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Jun 17, 9:46 AM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 17, 9:46 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
946 AM CDT WED JUN 17 2015

.UPDATE...BAND OF SHOWERS AND A FEW THUNDERSTORMS ASSOCIATED WITH
BILL HAS SET UP AND NOW TRAINING OVER SOUTHEAST TEXAS...EXTENDING
SOUTH INTO THE NEAR COASTAL WATERS. HAVE INCREASED POPS AND
QPF CONSIDERABLY ACROSS THIS AREA. FURTHER EAST...ADJUSTED POPS
UP SLIGHTLY. CURRENT SETUP YIELDING A VERY SHARP PRECIP/QPF
GRADIENT. WITH THAT SAID...TRAINING SITUATION IS CONCERNING AND
COULD YIELD SOME FLOODING ISSUES. WILL SEND OUT NEW HAZARDOUS
WEATHER OUTLOOK SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 505 AM CDT WED JUN 17 2015/

DISCUSSION...
12Z TAF ISSUANCE.

AVIATION...
RAINBANDS FROM BILL JUST W OF CWA ACROSS SE TX. LIGHT SHRA
OFFSHORE MAY MAKE IT INLAND ACROSS BPT...THUS VCSH CONTINUES THIS
MORNING. BEST CHANCES OF SHRA/TSRA REMAIN ACROSS SE TX/W LA...KEEPING
INTERMITTENT SHRA/TSRA & MVFR VSBY/CEILING AT BPT & LCH. FURTHER
EAST...SCT/ISO SHRA EXPECTED WITH ONLY VCSH EXPECTED AT AEX/LFT/ARA.
SE WINDS WILL REMAIN ELEVATED...EXPECTING ~18 KTS GUSTS 25 KTS AT
BPT. FURTHER E ACROSS LA...SLIGHTLY LOWER SPEEDS EXPECTED...AROUND
12-15 KTS WITH GUSTS 20-24 KTS POSSIBLE.

DML

PREV DISCUSSION... /ISSUED 428 AM CDT WED JUN 17 2015/

DISCUSSION...
SATELLITE/88D IMAGERY SHOW TD BILL MOVING NWD OVER ERN TX THIS
MORNING. REGIONAL 88DS SHOW A TAIL OF CONVECTION LINGERING BEHIND
THE SYSTEM...REACHING AS FAR SOUTH AS OFF THE LOWER TX COAST ATTM.
CLOSER TO HOME 88DS HAVE SHOWN SCATTERED SHOWERS MAINLY OVER
INTERIOR SERN TX AND THE ADJACENT GULF WATERS. OTHERWISE SFC
ANALYSIS SHOWS HIGH PRESSURE IN PLACE OVER THE SERN CONUS...WHILE
FLAT RIDGING ALOFT IS ALSO NOTED TO OUR EAST.

BEST SHOT AT PRECIP THROUGH THE PERIOD REMAINS TODAY OVER OUR TX
ZONES AS MOISTURE CONTINUES STREAMING INTO THE REMNANTS OF BILL AS
THE SYSTEM CONTINUES TO MAKE STEADY PROGRESS NWD. POPS TREND
DOWNWARD DRAMATICALLY HEADING EWD ACROSS THE FORECAST AREA AS
FORECAST SOUNDINGS SHOW A MUCH DRIER AIRMASS IN PLACE CLOSER TO
THE ATCHAFALAYA BASIN.

AS WE HEAD INTO THE WEEKEND RAIN CHANCES RETURN TO A MORE SEASONAL
NORM ACROSS THE REGION AS MOISTURE RETURNS TO MORE NORMAL VALUES
AND THE AREA IS PROGGED TO LIE UNDER A BIT OF A WEAKNESS ALOFT
BEHIND THE DEPARTING SYSTEM. TYPICAL DIURNAL CONVECTION IS
EXPECTED WITH POPS GENERALLY IN THE SLIGHT TO LOW END CHANCE
CATEGORIES EACH DAY INTO SATURDAY.

BY SUNDAY RIDGING ALOFT IS PROGGED TO BUILD EWD INTO THE AREA
WHICH WILL EFFECTIVELY CAP THE ATMOSPHERE AND KEEP CONVECTION VERY
LIMITED FOR A BRIEF TIME...WITH THE RIDGE FORECAST TO RETROGRADE
WWD BACK INTO TEXAS FOR EARLY NEXT WEEK.

MARINE...
INHERITED SCA HAS BEEN EXTENDED TO 18Z TODAY AS WINDS/SEAS OVER
THE WRN WATERS ARE EXPECTED TO REMAIN ELEVATED THROUGH THIS
MORNING. THEREAFTER CONDITIONS SHOULD IMPROVE WITH HIGH PRESSURE
OVER THE ERN GULF MAINTAINING A MAINLY LIGHT ONSHORE FLOW THROUGH
THE PERIOD.

ADDITIONALLY LATEST OBS FROM THE COAST SHOW WATER LEVELS STILL
RUNNING 1.0 TO 1.5 FEET MLLW ABOVE PREDICTED TIDE LEVELS...WITH
ACTUAL READINGS STILL SURPASSING 3.0 FEET MLLW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  90  74  91  74 /  30  10  20  20
LCH  88  76  89  75 /  40  20  20  10
LFT  89  75  90  73 /  20  10  20  10
BPT  87  76  89  75 /  70  20  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR GMZ450-
     470.

&&

PUBLIC...23
Hazardous weather outlook, Jun 17, 10:00 AM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1000 AM CDT WED JUN 17 2015

GMZ432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-
259>262-181500-
CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-
EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
1000 AM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

RAIN CHANCES WILL VARY GREATLY ACROSS THE AREA TODAY. ACROSS
SOUTHEAST TEXAS...WIDESPREAD SHOWERS AND STORMS WILL DEVELOP BY
THE AFTERNOON AS DEEP MOISTURE CONTINUES TO BE PULLED INTO THE
REMAINS OF BILL...MOVING NORTHWARD ACROSS NORTHEASTERN TEXAS.
SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH PERIODIC BRIEF HEAVY
DOWNPOURS CAN BE EXPECTED. A POTENTIAL FOR URBAN AND SMALL STREAM
FLOODING WILL BE POSSIBLE...AND CANNOT RULE OUT MORE SIGNIFICANT
FLOODING ISSUES SHOULD TRAINING SHOWERS AND THUNDERSTORMS SET UP
OVER ONE PARTICULAR AREA. RAIN CHANCES WILL TREND DOWNWARD ACROSS
SOUTHWEST LOUISIANA...WITH JUST A SLIGHT CHANCE OF SHOWERS OR
STORMS EXPECTED ACROSS THE ATCHAFALAYA BASIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MORE SEASONAL RAIN CHANCES ARE EXPECTED THROUGH MUCH OF THE
REMAINDER OF THE FORECAST PERIOD WITH SCATTERED DAILY SHOWERS AND
STORMS. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR SOUTHEAST TEXAS.

GMZ430-435-450-452-455-470-472-475-181500-
SABINE LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1000 AM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THIS MORNING OVER THE
GULF WATERS WEST OF CAMERON. WINDS AND SEAS ARE EXPECTED TO
DIMINISH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 17, 10:36 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1036 AM CDT WED JUN 17 2015

TXZ180-201-215-216-259>262-172300-
TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-
SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...WOODVILLE...COLMESNEIL...LUMBERTON...
SILSBEE...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...
JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
1036 AM CDT WED JUN 17 2015

...RAIN BANDS ASSOCIATED WITH BILL SPREADING NORTH ACROSS EAST
TEXAS...

RAINBANDS ASSOCIATED WITH THE CIRCULATION OF TROPICAL DEPRESSION
BILL CONTINUE TO SPREAD NORTHWARD ACROSS EAST TEXAS THIS MORNING.
IN ADDITION TO PRODUCING LOCALLY HEAVY RAINFALL...SOUTH WINDS
GUSTING UP TO 40 MPH WILL BE POSSIBLE IN THE HEAVIER SHOWERS AND
THUNDERSTORMS.

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 11:56 PM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion4 days
Jun 17, 5:22 PM CDTFlash Flood WarningLCHBeauregard, Vernon5 hr
Jun 17, 5:46 PM CDTTornado WarningLCHBeauregard29 min
Jun 17, 6:41 PM CDTSpecial Weather StatementLCHVernon34 min
Jun 17, 10:23 AM CDTAreal Flood AdvisoryLCHHardin, Jasper, Jefferson, Orange3 hr
Jun 17, 11:29 AM CDTFlash Flood WarningLCHHardin, Tyler3 hr
Jun 17, 1:42 PM CDTFlash Flood WarningLCHJefferson3 hr
Jun 17, 2:21 PM CDTFlash Flood WarningLCHHardin, Jasper, Orange, Tyler3 hr
Jun 17, 3:47 PM CDTFlash Flood WarningLCHJasper, Jefferson, Newton, Orange3 hr
Jun 17, 3:57 PM CDTAreal Flood AdvisoryLCHJasper, Newton2 hr
Jun 17, 4:47 PM CDTFlash Flood WarningLCHJefferson3 hr
Jun 17, 5:34 PM CDTFlash Flood WarningLCHHardin, Tyler3 hr
Jun 17, 6:55 PM CDTTornado WarningLCHJasper35 min

Nearby

Small Craft Advisories in Louisiana, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.